Alert archive / New Mexico / High Wind Warnings in 2018

High Wind Warning 27, NWS Midland/Odessa, TX

November 11, 2018Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Nov 11, 2018, 2:02 AM MST for Eddy County, New Mexico. It took effect at Nov 12, 2018, 2:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2018, 2:02 AM MST (09:02 UTC)
In effect from
Nov 12, 2018, 2:00 AM MST
Expired
Nov 12, 2018, 8:20 AM MST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2018-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2018-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WWUS74 KMAF 110902
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
302 AM CST Sun Nov 11 2018

...HIGH WIND WARNING IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
FOR GUADALUPE PASS...

...FREEZE WARNING FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
LOCATIONS ALONG AND NORTH OF A CARLSBAD TO JAL TO ANDREWS TO GAIL
LINE TONIGHT AND MONDAY MORNING...

.A strong cold front will push south through the region tonight.
Strong northeast winds are likely to occur in Guadalupe Pass as a
result, while strong mid level westerly winds will mix down into
the higher elevations of the Guadalupe Mountains.

The cold front will bring freezing temperatures to portions of the
southeast New Mexico plains and northern Permian Basin late 
tonight and Monday morning. 

TXZ258-112100-
/O.UPG.KMAF.HW.A.0022.181112T0900Z-181113T0000Z/
/O.NEW.KMAF.HW.W.0027.181112T0900Z-181113T0000Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
202 AM MST Sun Nov 11 2018

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

The National Weather Service in Midland/Odessa has issued a
High Wind Warning, which is in effect from 2 AM to 5 PM MST 
Monday. The High Wind Watch is no longer in effect. 

* TIMING...From late tonight until Monday evening.

* WINDS...Northeast 40 to 50 mph through Guadalupe Pass, and West
  50 to 60 mph with higher gusts in the higher elevations. 

* IMPACTS...Winds will be particularly hazardous through the Pass.
  People driving high-profile, or light weight, vehicles should  
  strongly consider postponing travel through Guadalupe Pass until
  the winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage.

&&

$$

NMZ028-029-033-034-TXZ045>047-050-112100-
/O.NEW.KMAF.FZ.W.0005.181112T0800Z-181112T1600Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Andrews-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
and Andrews
302 AM CST Sun Nov 11 2018 /202 AM MST Sun Nov 11 2018/

...FREEZE WARNING IN EFFECT FROM 2 AM CST /1 AM MST/ TO 10 AM CST
/9 AM MST/ MONDAY...

The National Weather Service in Midland/Odessa has issued a
Freeze Warning, which is in effect from 2 AM CST /1 AM MST/ to
10 AM CST /9 AM MST/ Monday. 

* TEMPERATURE...26 to 32 degrees

* IMPACTS...Below freezing temperatures could harm unprotected
  vegetation, pipes, and pets.  The cold temperatures will kill
  garden crops and outdoor plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation.

&&

$$
3 follow-up statements
011 
WWUS74 KMAF 111923
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
123 PM CST Sun Nov 11 2018

...HIGH WIND WARNING IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
FOR GUADALUPE PASS...

...FREEZE WARNING FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
THE SOUTHEAST NEW MEXICO PLAINS...PORTIONS OF THE NORTHERN PERMIAN
BASIN...AND IN VAN HORN AND HIGHWAY 54 CORRIDOR...

.A strong cold front will push south through the region tonight.
Strong northeast winds are likely to occur in Guadalupe Pass as a
result, while strong mid level westerly winds will mix down into
the higher elevations of the Guadalupe Mountains.

The cold front will bring freezing temperatures to portions of
the southeast New Mexico plainS...northern Permian Basin...and Van
Horn and the Highway 54 Corridor late tonight and Monday morning.

TXZ057-121100-
/O.EXA.KMAF.FZ.W.0005.181112T0800Z-181112T1600Z/
Van Horn and Highway 54 Corridor-
Including the city of Van Horn
123 PM CST Sun Nov 11 2018 /1223 PM MST Sun Nov 11 2018/

...FREEZE WARNING IN EFFECT FROM 2 AM CST /1 AM MST/ TO 10 AM CST
/9 AM MST/ MONDAY...

The National Weather Service in Midland/Odessa has issued a
Freeze Warning, which is in effect from 2 AM CST /1 AM MST/ to
10 AM CST /9 AM MST/ Monday. 

* TEMPERATURE...26 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. The cold temperatures will kill 
  garden crops and outdoor plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation.

&&

$$

NMZ027-121100-
/O.EXA.KMAF.HW.W.0027.181112T0900Z-181113T0000Z/
Guadalupe Mountains of Eddy County-
Including the city of Queen
1223 PM MST Sun Nov 11 2018

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 2 AM to 5 PM MST Monday. 

* TIMING...From late tonight until Monday evening.

* WINDS...West winds 50 to 60 mph with higher gusts in the higher
  elevations. 

* IMPACTS...Winds will be particularly hazardous through the 
  Pass. People driving high-profile, or light weight, vehicles 
  should strongly consider postponing travel through Guadalupe 
  Pass until the winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ028-029-033-034-TXZ045>047-050-121100-
/O.CON.KMAF.FZ.W.0005.181112T0800Z-181112T1600Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Andrews-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
and Andrews
123 PM CST Sun Nov 11 2018 /1223 PM MST Sun Nov 11 2018/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CST /1 AM MST/ TO
10 AM CST /9 AM MST/ MONDAY...

* TEMPERATURE...26 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. The cold temperatures will kill 
  garden crops and outdoor plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ258-121100-
/O.CON.KMAF.HW.W.0027.181112T0900Z-181113T0000Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1223 PM MST Sun Nov 11 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST
MONDAY...

* TIMING...From late tonight until Monday evening.

* WINDS...Northeast 40 to 50 mph through Guadalupe Pass, and 
  West 50 to 60 mph with higher gusts in the higher elevations. 

* IMPACTS...Winds will be particularly hazardous through the 
  Pass. People driving high-profile, or light weight, vehicles 
  should strongly consider postponing travel through Guadalupe 
  Pass until the winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
349 
WWUS74 KMAF 120909
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
309 AM CST Mon Nov 12 2018

...HIGH WIND WARNING IN EFFECT UNTIL THIS EVENING FOR GUADALUPE 
PASS...

...FREEZE WARNING IN EFFECT FOR THIS MORNING FOR THE SOUTHEAST 
NEW MEXICO PLAINS...PORTIONS OF THE NORTHERN PERMIAN BASIN...AND 
THE VAN HORN AND HIGHWAY 54 CORRIDOR...

.A strong cold front is currently moving through the region. 
Strong northeast winds are likely to occur in Guadalupe Pass as a 
result of the front, while strong mid level westerly winds will 
mix down into the higher elevations of the Guadalupe Mountains.

The cold front will bring freezing temperatures to portions of
the southeast New Mexico plains...northern Permian Basin...and 
Van Horn and the Highway 54 Corridor this morning.

NMZ028-029-033-034-TXZ045>047-050-057-121600-
/O.CON.KMAF.FZ.W.0005.000000T0000Z-181112T1600Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Andrews-
Van Horn and Highway 54 Corridor-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Andrews, and Van Horn
309 AM CST Mon Nov 12 2018 /209 AM MST Mon Nov 12 2018/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/
THIS MORNING...

* TEMPERATURE...26 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. The cold temperatures will kill 
  garden crops and outdoor plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation.

&&

$$

NMZ027-TXZ258-122100-
/O.CON.KMAF.HW.W.0027.000000T0000Z-181113T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
209 AM MST Mon Nov 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...Until this evening.

* WINDS...Northeast winds 40 to 50 mph with higher gusts. 

* IMPACTS...Winds will be particularly hazardous through the Pass.
  People driving high-profile, or light weight, vehicles should
  strongly consider postponing travel through Guadalupe Pass until
  the winds subside. Winds may create severe turbulence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
407 
WWUS74 KMAF 121520
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
920 AM CST Mon Nov 12 2018

...HIGH WIND WARNING IS CANCELLED FOR THE GUADALUPE MOUNTAINS...

...FREEZE WARNING IN EFFECT FOR THIS MORNING FOR THE SOUTHEAST
NEW MEXICO PLAINS...PORTIONS OF THE NORTHERN PERMIAN BASIN...AND
THE VAN HORN AND HIGHWAY 54 CORRIDOR...

.Freezing temperatures continue across portions of the southeast 
New Mexico plains...northern Permian Basin...and Van Horn and the 
Highway 54 Corridor this morning.

NMZ027-TXZ258-121630-
/O.CAN.KMAF.HW.W.0027.000000T0000Z-181113T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
820 AM MST Mon Nov 12 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
High Wind Warning. 

Winds have remained below warning criteria.

$$

NMZ028-029-033-034-TXZ045>047-050-057-121630-
/O.CON.KMAF.FZ.W.0005.000000T0000Z-181112T1600Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Andrews-
Van Horn and Highway 54 Corridor-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Andrews, and Van Horn
920 AM CST Mon Nov 12 2018 /820 AM MST Mon Nov 12 2018/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/
THIS MORNING...

* TEMPERATURE...26 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. The cold temperatures will kill 
  garden crops and outdoor plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 10, 9:52 PM MST, 4 hours 10 minutes earlier.

Area forecast discussion, Nov 10, 9:52 PM MST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1052 PM CST Sat Nov 10 2018

.DISCUSSION...

The latest aviation concerns are below.

&&

.AVIATION...

VFR conditions are expected at the west Texas and southeast New
Mexico terminals through much of the forecast period.  A strong
cold front will plunge to the Pecos River by 12/06z and Rio Grande
River by 12/12z.  Windy conditions and MVFR ceilings are expected
to develop behind the front at all terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     40  65  31  35 /   0   0  20  30
Carlsbad                       37  67  31  38 /   0   0  20  20
Dryden                         40  67  44  46 /   0   0  30  10
Fort Stockton                  43  73  37  39 /   0   0  10  20
Guadalupe Pass                 41  63  26  30 /   0   0  20  20
Hobbs                          36  61  27  34 /   0   0  30  20
Marfa                          31  71  32  38 /   0   0  10  10
Midland Intl Airport           40  68  33  35 /   0   0  20  30
Odessa                         40  69  33  36 /   0   0  20  30
Wink                           38  71  34  39 /   0   0  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from late Sunday night through Monday afternoon
     for Guadalupe Mountains.

&&
Hazardous weather outlook, Nov 10, 12:22 PM MST, 13 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
122 PM CST Sat Nov 10 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-110930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
122 PM CST Sat Nov 10 2018 /1222 PM MST Sat Nov 10 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Patchy light fog is possible around sunrise Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A High Wind Watch remains in effect for Guadalupe Pass Sunday night
through Monday afternoon for northeast winds of 40 to 50 mph.

A mix of rain and light snow is possible Sunday night and Monday
across the Guadalupe Mountains, southeast New Mexico and the northern
and central Permian Basin. Little or no accumulation is expected.

A hard freeze is expected across southeast New Mexico and west Texas
Monday night into Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

05

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:02 AM MSTFreeze WarningMAFEddy, Lea31 hr

Nearby

High Wind Warnings in New Mexico, 2018High Wind Warnings in Texas, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.